MAUDE Adverse Event Report: CORCYM S.R.L. CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, AORTIC; MECHANICAL HEART VALVE PROSTHESIS

CORCYM S.R.L. CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, AORTIC; MECHANICAL HEART VALVE PROSTHESIS
Model Number CPHV
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 08/18/2020
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was informed of the following event through device tracking database.In the patient registration form, it was indicated that a carbomedics standard prosthetic aortic heart valve, a5-016 was ''disposed'' on 18 aug 2020.Based on the operational report received, after several attempts to repair the left av valve, it was decided that the orifice was always going to be too small, and because there was an extension of the valvular tissue where the commissure between the superior bridging leaflet and mural leaflet should have been, it was elected to replace the valve on the left side because it felt this would be the only way to achieve an adequate inflow, which would remain competent.The valve was excised, and they were able to implant a 16 mm carbomedics aortic prosthesis in inverted position using 5-0 prolene interrupted mattress sutures.The valve appeared to be seated very nicely, and both leaflets moved freely.The heart was attempted to wean from bypass.The heart was poor off bypass with maintained function, but poor cardiac output.A transesophageal echocardiogram was obtained.During rewarming, the valve was seen to be opening and closing in a symmetrical fashion.However, once we were weaned from bypass, it was not clear that one of the leaflets was opening and closing properly.There was also a significant insufficiency through the mechanical prosthesis.It was assumed that the 1 leaflet would become ensnared in a displaced septum, displaced by the dilation of the overlarge right ventricle.Hancock valve was ultimately implanted in the patient.As reported, the event could be attributed to the patient anatomy: congenital heart issues in an extremely tiny and complicated baby.Reportedly, due to ongoing hemodynamic instability, and lack of improvement in clinical status, as well as complex congenital heart disease the medical team and parents made decision to withdraw support on 24 july 2020.
 
Additional Manufacturer Narrative
The valve was disposed.
 
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.Based on the medical judgment available, the event could be attributed to the patient anatomy (i.E., congenital heart issues in an extremely tiny and complicated anatomy).Furthermore, from the document review performed, no manufacturing deficiencies were found.It should be noted that the following warning is indicated in the ifu: "implantation of the carbomedics prosthetic heart valve size 16 valve is a last resort procedure.This valve should only be implanted when no other alternatives are available to save the life of the patient".

Brand Name
CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, AORTIC
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli
Manufacturer (Section G)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc 
MDR Report Key16616503
Report Number3005687633-2023-00104
Device Sequence Number20401431
Product Code LWR
UDI-Device Identifier08022057012586
UDI-Public(01)08022057012586(240)A5-016(17)220513
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/13/2022
Device Model NumberCPHV
Device Catalogue NumberA5-016
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2023
Supplement Date Received by Manufacturer03/31/2023
Initial Report FDA Received Date03/24/2023
Supplement Report FDA Received Date04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/13/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 MO
Patient SexFemale
Patient Weight4 KG